MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5MM BARREL 180MM LONG HIGH VIS; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5MM BARREL 180MM LONG HIGH VIS; SAW, POWERED, AND ACCESSORIES
Model Number 72203131
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during use the burr 5.5mm barrel 180mm long high vis systematically released metal into the patient.The metal debris was cleaned up.The procedure was completed with a s+n back up device.It is unknown if there was a delay and an unknown patient injury was reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.He instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection revealed the device was returned in sealed packaging.A visual inspection revealed the device was free of damage.A functional evaluation revealed the device functions as intended clockwise, counter clockwise, and while oscillating.There was no shedding during functional testing.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
BURR 5.5MM BARREL 180MM LONG HIGH VIS
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11950025
Report Number1643264-2021-02082
Device Sequence Number4243289
Product Code HAB
UDI-Device Identifier00885554025514
UDI-Public00885554025514
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model Number72203131
Device Catalogue Number72203131
Device Lot Number50909741
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;